Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Bloop pressure. Having gas reflex attacks. Waking up in night frequently and total hysteria/panics. Guide?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2344 Questions
Question
OK, here we go. Recently, after battling jumps in blood pressure, I've mentioned that I started to have gag reflex attacks. I had them for a week, then they stopped, and then they re-appeared again today. Happened during eating today. Plus, I've been having all sorts of dreams, waking up frequently, and total hysteria/panics. What that might be?
Posted Fri, 2 Aug 2013 in Medicines and Side Effects
 
 
Answered by Dr. Prasad 2 hours later
Hi,

I presume you mean "hiccups" when you say recurring gag reflex attacks. Correct me in the follow up if I'm wrong.

Hiccups are generally caused by gastritis or autonomic disturbances secondary to metabolic changes. They do not directly associated to night dreams, frequent night awakenings or panic attacks.

You can try Proton pump inhibitors and antacids for a few days. I think omeprazole available as prilosec otc is over the counter in most countries. You can try that with mucaine gel syrup for a few days. If hiccups continue to persist, you may need to get your blood electrolytes, creatinine, sugar and TSH tested.

Interestingly you said that you were battling high blood pressure. Are you on any diuretic(water) pill? If yes, that can be related.

Besides that, I would like to know why you wake up frequently at night. Are you out of breathe? If yes, you need to plan for sleep study.

Hope this helps. Let me know if you need clarification.

Best regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor